The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

If you take the anti-cholesterol drug Zocor, beware. The Food and Drug Administration (FDA) is warining that higher doses of the drug could cause muscle damage (myopathy) and rhabdomyolysis, a more serious form of the injury.

Taking the 80-milligram tablets of Zocor and generic simvastatin carry the risk of injury. More than 2.1 million people in the United States are taking the 80-milligram does.

The FDA is recommending that doctors limit the use of 80-milligram tablets to patients who have taken it for 12 months or more without muscle injury. New patients should not be given the 80-milligram dose. The FDA also is recommending label changes to add contraindications with other drugs.

Myopathy may manifest with muscle pain or weakness. Rhabdomyolysis is a more serious side effect that can lead to kidney damage or failure.

Sheller, P.C. currently is investigating possible claims related to Zocor. If you or someone you know has taken Zocor and developed myopathy or rhabdomyolysis, call 1-800-883-2299.

Comments are closed.

Of Interest